Alert archive / Colorado / Flash Flood Watches in 2008
Flash Flood Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Aug 6, 2008, 10:56 AM MDT for 9 counties in Colorado. It took effect at Aug 6, 2008, 3:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2008, 10:56 AM MDT (16:56 UTC)
- In effect from
- Aug 6, 2008, 3:00 PM MDT
- Expired
- Aug 6, 2008, 11:30 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Chaffee County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 061656 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1056 AM MDT WED AUG 6 2008 ...FLASH FLOODING POSSIBLE ACROSS TELLER...EL PASO...NORTHERN FREMONT...CHAFFEE AND LAKE COUNTIES LATE THIS AFTERNOON THROUGH MIDNIGHT TONIGHT... .A VERY MOIST ATMOSPHERE IS IN PLACE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. AN UPPER LEVEL DISTURBANCE TO THE WEST OVER UTAH...IS EXPECTED TO MOVE INTO NORTHWEST COLORADO TONIGHT. THIS WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE UPPER ARKANSAS RIVER BASIN IN CHAFFEE AND LAKE COUNTIES...AS WELL AS THE PIKES PEAK REGION THIS AFTERNOON AND CONTINUE INTO TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THESE AREAS WITH THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL YESTERDAY. THE AREA WITH THE GREATEST THREAT FOR FLASH FLOODING WILL BE FOCUSED ALONG A FRONTAL BOUNDARY EXPECTED TO SET UP ACROSS PIKES PEAK...THE RAMPART RANGE...AND EL PASO COUNTY LATER THIS AFTERNOON AND TONIGHT. COZ058>063-076-081-082-084-085-070100- /O.NEW.KPUB.FF.A.0001.080806T2100Z-080807T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...WOODLAND PARK...PIKES PEAK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 1056 AM MDT WED AUG 6 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO AND SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY. * FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING * A VERY MOIST ATMOSPHERE COMBINED WITH AN INCOMING WEATHER DISTURBANCE WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE REGION THIS AFTERNOON. RAINFALL RATES OF UP TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH THESE THUNDERSTORMS WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL YESTERDAY. * FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
4 follow-up statements
000 WGUS65 KPUB 062113 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 313 PM MDT WED AUG 6 2008 ...FLASH FLOODING POSSIBLE ACROSS TELLER...EL PASO...FREMONT...CHAFFEE AND LAKE COUNTIES AND THE WET MOUNTAINS AND WET MOUNTAIN VALLEY LATE THIS AFTERNOON THROUGH MIDNIGHT TONIGHT... .A VERY MOIST ATMOSPHERE IS IN PLACE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. AN UPPER LEVEL DISTURBANCE TO THE WEST OVER UTAH...IS EXPECTED TO MOVE INTO NORTHWEST COLORADO TONIGHT. THIS WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO CONTINUE ACROSS THE MOUNTAINS AND PIKES PEAK REGION INTO TONIGHT. LIGHT WINDS IN THE ATMOSPHERE WILL CAUSE THUNDERSTORMS TO BE SLOW MOVING WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING POSSIBLE. FOCUS FOR HEAVY RAINFALL WILL EXPAND SOUTHWARD FROM THE PALMER DIVIDE INTO THE WET MOUNTAINS AND WET MOUNTAIN VALLEY LATER THIS EVENING AS A FRONTAL BOUNDARY CONTINUES TO DROP SOUTHWARD THROUGH THE REGION. COZ077>080-083-070515- /O.EXA.KPUB.FF.A.0001.000000T0000Z-080807T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- INCLUDING...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... CANON CITY...PENROSE 313 PM MDT WED AUG 6 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...FREMONT COUNTY... WET MOUNTAIN VALLEY AND WET MOUNTAINS. * UNTIL MIDNIGHT MDT TONIGHT * A VERY MOIST ATMOSPHERE COMBINED WITH AN INCOMING WEATHER DISTURBANCE WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE REGION THIS AFTERNOON. RAINFALL RATES OF 2 TO LOCALLY UP TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH THESE THUNDERSTORMS WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL YESTERDAY. * FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ COZ058>063-076-081-082-084-085-070515- /O.CON.KPUB.FF.A.0001.000000T0000Z-080807T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...WOODLAND PARK...PIKES PEAK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 313 PM MDT WED AUG 6 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO AND SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * A VERY MOIST ATMOSPHERE COMBINED WITH AN INCOMING WEATHER DISTURBANCE WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE REGION THIS AFTERNOON. RAINFALL RATES OF UP TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH THESE THUNDERSTORMS WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL YESTERDAY. * FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 070253 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 853 PM MDT WED AUG 6 2008 ...FLASH FLOODING POSSIBLE ACROSS TELLER...EL PASO...FREMONT... CHAFFEE AND LAKE COUNTIES AND THE WET MOUNTAINS AND WET MOUNTAIN VALLEY LATE THIS AFTERNOON THROUGH MIDNIGHT TONIGHT... .A VERY MOIST ATMOSPHERE IS IN PLACE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. AN UPPER LEVEL WEATHER DISTURBANCE OVER UTAH...WILL MOVE INTO NORTHWEST COLORADO TONIGHT. THIS WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO CONTINUE ACROSS THE MOUNTAINS AND PIKES PEAK REGION. LIGHT WINDS IN THE ATMOSPHERE WILL CAUSE THUNDERSTORMS TO BE SLOW MOVING WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING POSSIBLE. THE FOCUS FOR HEAVY RAINFALL WILL EXPAND SOUTHWARD FROM THE PALMER DIVIDE INTO THE WET MOUNTAINS AND WET MOUNTAIN VALLEY LATER THIS EVENING AS A FRONTAL BOUNDARY CONTINUES TO DROP SOUTHWARD THROUGH THE REGION. COZ058>063-076>085-070600- /O.CON.KPUB.FF.A.0001.000000T0000Z-080807T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE... GREENHORN MTN...WOODLAND PARK...PIKES PEAK...CANON CITY... PENROSE...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS 853 PM MDT WED AUG 6 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO AND SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...LAKE AND CHAFFEE COUNTIES. IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. * UNTIL MIDNIGHT MDT TONIGHT * A VERY MOIST ATMOSPHERE COMBINED WITH AN INCOMING WEATHER DISTURBANCE WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH THESE THUNDERSTORMS...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL YESTERDAY. * FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 070407 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1007 PM MDT WED AUG 6 2008 ...FLASH FLOODING POSSIBLE ACROSS TELLER AND EL PASO COUNTIES THROUGH MIDNIGHT TONIGHT... .A VERY MOIST ATMOSPHERE IS IN PLACE ACROSS PORTIONS OF EASTERN COLORADO...AND SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE TO BE POSSIBLE THROUGH AT LEAST MIDNIGHT OVER EL PASO AND TELLER COUNTIES. COZ058>063-076>080-083-070515- /O.CAN.KPUB.FF.A.0001.000000T0000Z-080807T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE... GREENHORN MTN...CANON CITY...PENROSE 1007 PM MDT WED AUG 6 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO AND SOUTH CENTRAL COLORADO HAS BEEN CANCELLED...INCLUDING LAKE AND CHAFFEE COUNTIES...FREMONT COUNTY...THE WET MOUNTAIN VALLEY AND THE WET MOUNTAINS. $$ COZ081-082-084-085-070600- /O.CON.KPUB.FF.A.0001.000000T0000Z-080807T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 1007 PM MDT WED AUG 6 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * UNTIL MIDNIGHT MDT TONIGHT * A VERY MOIST ATMOSPHERE COMBINED WITH AN INCOMING WEATHER DISTURBANCE WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THESE THUNDERSTORMS...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL YESTERDAY. * FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 070530 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1130 PM MDT WED AUG 6 2008 ...HEAVY RAIN THREAT HAS DECREASED... .SHOWERS AND ISOLATED THUNDERSTORMS WILL STILL BE FOUND ACROSS EL PASO AND TELLER COUNTIES FOR THE NEXT SEVERAL HOURS...BUT THE THREAT OF HEAVY RAIN AND FLOODING HAS DECREASED. COZ081-082-084-085-070630- /O.CAN.KPUB.FF.A.0001.000000T0000Z-080807T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 1130 PM MDT WED AUG 6 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO HAS BEEN CANCELLED...THIS INCLUDES EL PASO AND TELLER COUNTIES. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 6, 10:41 AM MDT, 15 minutes earlier.
Area forecast discussion, Aug 6, 10:41 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1041 AM MDT WED AUG 6 2008 .UPDATE... 12 MODEL RUNS HAVE COME IN STILL PEGGING PIKES PEAK REGION AND LAKE/CHAFFEE COUNTIES (ALONG WITH POINTS NORTHWARD) WITH HEAVY RAINFALL. AGAIN...THIS IS IN PROXIMITY TO INCOMING SHORTWAVE FROM UT/WRN CO LATER TONIGHT...AND LIFT/DESTABILIZATION ALONG FRONTAL BOUNDARY WHICH LIFTS BACK NORTHWARD TO NEAR THE PALMER DVD DURING THE AFTERNOON/EVENING HOURS. PRECIP WATERS IN 12Z SOUNDINGS ARE RUNNING ANYWHERE FROM 200% OF NORMAL OUT WEST TO 125% OF NORMAL ACROSS THE EAST. WITH FRONT LIFTING BACK NORTHWARD ACROSS THE PLAINS...THERE WILL BE LESS OF A THREAT FOR FLASH FLOODING ACROSS SOUTHERN MTS/I-25 CORRIDOR...BUT EVEN HERE SFC DEW POINTS IN MODEL PROGGS LOOK A LITTLE HIGHER THAN WHAT I SAW IN MODEL RUNS YESTERDAY...SO CANT RULE OUT LOCALLY HEAVY RAIN JUST ABOUT ANYWHERE ACROSS THE CWA. WILL KEEP +TSRA IN GRIDS FOR EVERYWHERE FOR NOW...BUT WILL HIGHLIGHT NORTHERN SECTIONS OF FCST AREA WITH A FLASH FLOOD WATCH. PARTS OF EL PASO COUNTY SAW BETWEEN 1 AND 3 INCHES OF RAIN FROM HEAVY THUNDERSTORMS YESTERDAY...SO SOILS ARE ALREADY SATURATED IN THESE AREAS. MEANWHILE...COCORAHS FROM CHAFFEE COUNTY SHOWED SOME AREAS GOT OVER AN INCH NEAR BUENA VISTA. GIVEN SOILS SUSCEPTIBILITY TO HEAVY RAIN IN CHALK CREEK AND OTHER CANYONS IN THE AREA WILL HOIST THE FLASH FLOOD WATCH FOR THIS AREA TOO AS THIS AREA MAY BE UNDER BEST SYNOPTIC LIFT WITH INCOMING SHORTWAVE LATER THIS EVENING. THERE IS LESS CERTAINTY FOR THE WESTERN PORTIONS OF THE WATCH AREA...BUT POSSIBILITY DOES EXIST. WILL RUN FLASH FLOOD WATCH FROM 21Z TO 06Z. LATER SHIFTS MAY NEED TO EXTEND IT PAST 06Z FOR EASTERN SECTIONS OF THE WATCH AREA IF NAM12 QPF PROGGS ARE RIGHT. GIVEN LOW CONFIDENCE WILL LET NEXT SHIFT DECIDE. PRODUCTS TO GO OUT SHORTLY. -KT && .PREV DISCUSSION... /ISSUED 412 AM MDT WED AUG 6 2008/ SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...STILL SOME LINGERING -SHRA OVER THE FAR SOUTHEAST PLAINS EARLY THIS MORNING...ALONG WITH A FEW SPRINKLES OVER THE CONTINENTAL DIVIDE NEAR MONARCH PASS. SURFACE PRESSURE PATTERN SUGGESTS FRONTAL BOUNDARY HAS WASHED OUT OVER THE PLAINS...THOUGH WITH PRESSURES NOW FALLING OVER NORTHEAST COLORADO...SUSPECT WELL SEE IT REFORM ALONG OR NORTH OF THE PALMER DIVIDE BY LATE MORNING. TODAY...PLENTY OF MID LEVEL MOISTURE IN PLACE FOR ANOTHER ROUND OF TSRA OVER THE MOUNTAINS...AND WITH A COUPLE OF WAVES BRUSHING WESTERN COLORADO BY LATE AFTERNOON...COULD SEE FAIRLY WIDESPREAD COVERAGE OF STORMS ALONG THE CONTINENTAL DIVIDE LATER TODAY. FOR THE EASTERN MOUNTAINS AND PLAINS...APPEARS SURFACE DEWPOINTS MIX OUT INTO THE 40S TO LOWER 50S BY AFTERNOON...AS WINDS TURN MORE S-SW BEHIND DEVELOPING WARM FRONT ALONG THE PALMER DIVIDE. STILL ENOUGH INSTABILITY FOR SCT TSRA...THOUGH STRONG STORMS MAY STAY NORTH OF THE AREA IN DEEPER MOISTURE NORTH OF I-70. SHOULD BE ENOUGH SUN EARLY IN THE DAY...ALONG WITH A WEAK DOWNSLOPE WIND COMPONENT...TO BOOST MAX TEMPS A FEW DEGREES HIGHER THAN TUES READINGS. TONIGHT...00Z RUNS OF THE NAM AND GFS DROVE THE SURFACE FRONT BACK SOUTH TOWARD THE NM BORDER BY 00Z...WITH VERY MOIST UPSLOPE FLOW AND WIDESPREAD RAINFALL OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS FOR MUCH OF THE NIGHT. 06Z NAM HAS SHIFTED BACK NORTH...KEEPING MOST OVERNIGHT PRECIP NORTH OF THE PALMER DIVIDE AS FRONT ONLY SLOWLY OOZES SOUTH. BETTER FORCING LOOKS TO BE OVER NORTHERN COLORADO AS WELL...AS SHORT WAVE OVER UTAH THIS MORNING ROTATES EASTWARD AROUND THE CREST OF THE UPPER HIGH. CURRENT GRIDS SHADE TOWARD THE 00Z MODELS...AND WILL LEAVE THINGS MOSTLY UNCHANGED AT THIS POINT GIVEN THE UNCERTAINTY. QPF FROM 00Z RUNS WAS OVER 2 INCHES IN EL PASO/TELLER/PUEBLO COUNTIES...SUGGESTING A FLASH FLOOD WATCH MIGHT BE NEEDED OVERNIGHT...BUT WITH ULTIMATE POSITION OF THE SURFACE FRONT STILL A QUESTION...WILL DEFER A DECISION TO THE DAY-SHIFT. LONG TERM... (THURSDAY THROUGH TUESDAY) THURSDAY-FRIDAY...RATHER UNSETTLED WEATHER PATTERN CONTINUES TO BE IN THE OFFING WITH MONSOON MOISTURE PLUME REMAINING EMBEDDED WITHIN THE BROAD UPPER RIDGE ACROSS THE SOUTHERN HIGH PLAINS THROUGH THE SOUTHERN AND CENTRAL ROCKIES AND INTO THE DESERT SOUTHWEST AND SOUTHERN GREAT BASIN REGION. MODELS REMAIN CONSISTENT ON MOVING A STRONG DISTURBANCE EMBEDDED WITHIN THE FLOW ACROSS THE STATE THROUGH THE PERIOD THOUGH CONTINUE TO HAVE RUN TO RUN DIFFERENCES ON TRACK AND TIMING. 00Z MODELS HAVE THE DISTURBANCE ROUNDING THE BACKSIDE OF THE RIDGE ACROSS THE EASTERN PLAINS WITH ASSOCIATED BOUNDARY ACROSS THE SOUTHEAST PLAINS THURSDAY MORNING SUPPORTING GOOD CHANCES OF PRECIP ALONG WITH RATHER COOL TEMPERATURES ACROSS THE PLAINS. 06Z NAM HOWEVER IS RUNNING SLOWER WITH THE DISTURBANCE AND BOUNDARY...NOW MOVING IT ACROSS THE EASTERN PLAINS THURSDAY AFTERNOON AND EVENING. AT ANY RATE...WITH MOISTURE IN PLACE ALONG WITH UVV AND INCREASING UPSLOPE FLOW...HAVE KEPT A BROADBRUSH SCATTERED TO NUMEROUS POPS IN TACT ACROSS THE REGION. WITH AMPLE MOISTURE IN PLACE AND GENERALLY WEAK FLOW ALOFT...STORMS WILL CONTINUE TO BE SLOW MOVERS WITH LOCALLY HEAVY RAINFALL POSSIBLE. WITH THE MOISTURE AND UPSLOPE FLOW IN PLACE...TEMPERATURES SHOULD BE GENERALLY BELOW SEASONAL AVERAGES WITH HIGHS IN THE MID 70S TO MID 80S ON THE PLAINS AND MID 50S TO LOWER 70S ACROSS THE HIGHER TERRAIN. SATURDAY-SUNDAY...MODELS DO REMAIN CONSISTENT WITH FLATTENING THE RIDGE ACROSS THE STATE THROUGH SUNDAY AS A BROAD TROUGH ACROSS PAC NORTHWEST SLOWLY BEGINS TO MOVE ACROSS THE NORTHERN TIER. THE SYSTEM EJECTS A SHORT WAVE ACROSS THE NORTHERN ROCKIES SATURDAY WITH LEE TROUGHING ACROSS THE HIGH PLAINS AIDING IN SLOWLY SCOURING OUT LOW LEVEL MOISTURE ACROSS THE EASTERN PLAINS. HOWEVER...WITH THE MOISTURE PLUME SLOWLY MOVING EAST IN THE DEVELOPING WESTERLY FLOW ALOFT...SHOULD CONTINUE TO SEE ISOLATED TO SCATTERED DIURNAL CONVECTION FIRING ACROSS THE AREA WITH BEST COVERAGE ACROSS THE HIGHER TERRAIN AND MORE HIGH BASED STORMS POSSIBLE ACROSS THE PLAINS. MONDAY-TUESDAY...NO CHANGES TO THE FORECAST HERE WITH GENERALLY WEAK WESTERLY FLOW ALOFT CONTINUING ACROSS THE REGION WITH UPPER HIGH ACROSS THE SOUTHERN HIGH PLAINS AND MODERATE ZONAL FLOW AND EMBEDDED SYSTEMS MOVING ACROSS THE NORTHERN TIER. COULD SEE A WEAK FRONT BACKDOOR ACROSS THE PLAINS ON TUESDAY...HOWEVER WILL KEEP CURRENT WARMING TREND TO AT OR SLIGHTLY ABOVE SEASONAL AVERAGES ALONG WITH ISOLATED DIURNAL CHANCES OF STORMS. -MW AVIATION...LITTLE CHANGE IN THE WEATHER PATTERN OVERALL...WITH ANOTHER ROUND OF TSRA AT ALL TAF SITES AFTER ABOUT 20Z. NEAR SURFACE AIR MASS DRIES JUST SLIGHTLY TODAY...SO WOULD EXPECT MAINLY BRIEF MVFR CONDITIONS AT KCOS AND KPUB WITH ANY STRONG STORMS. SOME POTENTIAL FOR DEEPER MOISTURE TO SLOSH BACK WESTWARD OVERNIGHT TOWARD BOTH KCOS AND KPUB...WITH MORE PERSISTENT MVFR CIGS AND OCCASIONAL -SHRA AND TSRA THROUGH MUCH OF THE NIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING FOR COZ058>063-076-081-082-084-085. && 31/50
Hazardous weather outlook, Aug 6, 6:47 AM MDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT WED AUG 6 2008 COZ058>089-093>099-071300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AGAIN DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH THE BEST COVERAGE OF STORMS OVER AND NEAR THE MOUNTAINS. STORMS WILL BE SLOW MOVING WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE...ESPECIALLY OVER THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS. OTHER THREATS FROM STORMS TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. SMALL HAIL UP TO A HALF INCH IN DIAMETER MAY ALSO BE POSSIBLE WITH A FEW STORMS ACROSS THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THURSDAY AND FRIDAY...WITH THE BEST CHANCES FOR PRECIPITATION OVER AND NEAR THE MOUNTAINS. STORMS THAT FORM WILL BE SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE THURSDAY AND FRIDAY. OTHER THREATS FROM STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. FOR THE PERIOD OF SATURDAY THROUGH TUESDAY...ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE BEST COVERAGE OF STORMS WILL REMAIN OVER AND NEAR THE MOUNTAINS...WITH THE MAIN THREATS FROM THESE THUNDERSTORMS BEING LIGHTNING...WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE THIS AFTERNOON AND EVENING. 10/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:07 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 85 min |
| Aug 6, 1:19 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Aug 6, 2:25 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Aug 6, 3:54 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
Nearby
Flash Flood Watches in Colorado, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.